ok..now what do I do?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ericsmom
Veteran Member


Date Joined Jan 2007
Total Posts : 1042
   Posted 5/10/2007 1:00 PM (GMT -7)   
ok..so here is what's happned since I started the Propafenone 150mg 2x/day,  big time nausea, like my stomache is full.  Nothing tastes right, but no matter..I am diabetic, so gotta suck it up and eat anyway eyes    Last night, my heart was skipping for hours!!  but not like A-fib, where I feel it mostly top of heart and mid chest...nope this was feeling like at the bottom of my heart and the irregular beats where hard to detect when taking my pulse.
Anyway...things got worse.I had the worse nightmares in a long time, more like night terror. In the wee hours this am..I was looking up more info and low and behold these are all side effects of this drug!!
S I called the cardiologist and spoke with him...asking why he even took me off the digoxin and sotalol, anyway...to make a long story short..(I think I am too late now LOL)  He says..to double it now...300 mg 2 x day!! and call him monday and let him know if I got sicker. eyes    I know that not many here are familiar with this particular drug.but I am seriously thinking of forgetting the propafernone and  Bisoprolol and taking the digoxin and sotalol instead, my INR yesterday was 2 !!
 
Anway, thanks for letting me ramble
 
Diane
A/Fib, diagnosed Aug, 1997, R/A diagnosed in Sept. 1998, Pericarditis and Lupus in Dec, 2003, Diabetes, diagnosed march, 2004
 
Bisoprolol 5 mg, Propafenone 150mg twice daily.  coumidin 4 mg, plaquenil 500mg, prednisone 10 mg sometimes more, metformin 2000 mg, diamacron, wellbutrin,fenofibrate
 
 
 
Courage is fear that has said it's prayers
 


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 5/10/2007 5:21 PM (GMT -7)   

Hi Diane, I dont know anything about this drug so I cant offer any advice to you there.  But I know how scary it is starting new medication and we as heart patients are SO tuned in to our bodies it is even worse.  I take two differant medications to help keep my blood pressure up and stable due to an autonomic disorder I have.  One of them is Proamatine and the other is Florinef which is a steroid type drug and not intended for someone to be on long term.  I have been on it for almost 2 yrs and often have to take double the recommended dosage...my cardiologist had to call and fight with the pharmacy to even fill it.  Funny enough though the Proamatine was the one that really messed with me when I first started on it with side effects.  And to this day everything tastes weird...still cant eat a banana eyes  .

I did question my doctors decisions for my meds and so did my mom who is a RN and works at one of our two hospitals on the cardiology floor.  As it turned out though he did seem to know what he was doing.  Perhaps, your doctor does too?  It is difficult not to concentrate on the side effects you read about I know.  But maybe the differant beats your feeling are something that you have had and didnt notice before due to your other medication being ineffective?  Why would your doc want to change meds for you otherwise?  I dont know dear...I most certianly am not a doctor eyes   I am just trying to throw some ideas out there...


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


ericsmom
Veteran Member


Date Joined Jan 2007
Total Posts : 1042
   Posted 5/10/2007 6:43 PM (GMT -7)   
awww Thank you so much Elisha,
 
Maybe that's how I will be too with this drug...messing with me now, but being my best friend later.  I have to admit..that so far tonite..the nausea isnt as bad as it was, and yes...it is scary with this heart disease, and I am such a wimp when it comes to taking new meds.  I am just scared that all that flippin and floppin with the rythm will somehow affect the pericardum. That is so nasty and I dread even thinking of a recurrence.
You helped me more than you think. And you're right..why wud this doctor do anything to harm me?  I really do like him..we are new to each other, but he seems very approachable and kind
Thanks again hon
 
PS  shhhhh tongue , I only took 150 mg tonite so far. I wil take the other pill when I go to bed
 
Diane
A/Fib, diagnosed Aug, 1997, R/A diagnosed in Sept. 1998, Pericarditis and Lupus in Dec, 2003, Diabetes, diagnosed march, 2004
 
Bisoprolol 5 mg, Propafenone 150mg twice daily.  coumidin 4 mg, plaquenil 500mg, prednisone 10 mg sometimes more, metformin 2000 mg, diamacron, wellbutrin,fenofibrate
 
 
 
Courage is fear that has said it's prayers
I have lost a life - not my own.
But it would have been easier to have lost my own life
than to have lost the life,I loved more than my own
 


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 5/11/2007 9:49 AM (GMT -7)   

Your most welcome dear :-)

I am such a wimp too when it comes to taking new meds, switching meds and any side effects.  So I do totally understand!  It is always good to question but, from my experiance so far those cardiologists are pretty smart and on top of things.  Granted there are some duds out there...but it sounds like you like yours, and I have a great one too.

LOL! I have done that too...not take the full dosage they(doc's) want until I feel comfortable with it.

I hope each day gets better and better with it :-)   


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 12, 2017 5:11 PM (GMT -7)
There are a total of 2,904,573 posts in 318,769 threads.
View Active Threads


Who's Online
This forum has 158155 registered members. Please welcome our newest member, Wyatt40.
334 Guest(s), 8 Registered Member(s) are currently online.  Details
goshawk, Alcie, Carolyn2018, DianeB, paniccu, rafaeltoral, Laugh and live, momem3